Alert archive / Colorado / Flash Flood Warnings in 2010

Flash Flood Warning 37, NWS Pueblo, CO

August 7, 2010Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 7, 2010, 3:30 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2010, 3:30 PM MDT (21:30 UTC)
Expired
Aug 7, 2010, 4:31 PM MDT
In force
61 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 147 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2010-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2010-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
2139 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WGUS55 KPUB 072130
FFWPUB
COC055-071-080030-
/O.NEW.KPUB.FF.W.0037.100807T2130Z-100808T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT SAT AUG 7 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 630 PM MDT

* AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. RAINFALL RATES WITH THESE THUNDERSTORMS WILL BE ONE 
  TO TWO INCHES PER HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TRINIDAD...AGUILAR...BONCARBO...COKEDALE...GULNARE...HOEHNE...MODEL
  AND SEGUNDO.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PURGATOIRE 
RIVER...SANTA CLARA CREEK...SALADO CREEK...APISHAPA RIVER...MULLIGAN 
CANYON...REILLY CANYON...FRIJOLE CREEK...SAN FRANCISCO CREEK...LONG 
CANYON...BONITA CANYON...LORENCITO CANYON...SARUCHE 
CANYON...MARTINEZ CANYON...SOUTH FORK PURGATOIRE RIVER...LITTLE 
ALMOSA CANYON...CHINAMANS CANYON...BURRO CANYON...TRUJILLO 
CREEK...WOLF CANYON...WET CANYON...GALLINAS CREEK...SAN MIGUEL 
CREEK...CLEAR CREEK...JOE CREEK...DEL AQUA ARROYO...BILL 
CREEK...GRAY CREEK...CHINA CREEK...COLORADO CANYON...COTTONWOOD 
CANYON...AND OSO CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS...CREEKS AND ARROYOS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT 
TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT 
OR BY AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PUEBLO.

&&

LAT...LON 3701 10492 3760 10463 3730 10405 3698 10445

$$
STARK
2 follow-up statements
986 
WGUS75 KPUB 072159
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT SAT AUG 7 2010

COC055-072211-
/O.CAN.KPUB.FF.W.0037.000000T0000Z-100808T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUERFANO CO-
359 PM MDT SAT AUG 7 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL
HUERFANO COUNTY IS CANCELLED...

THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA AND ADDITIONAL HEAVY 
RAINFALL IS NOT ANTICIPATED AT THIS TIME...ENDING THE FLOOD THREAT. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3701 10492 3732 10459 3752 10462 3756 10456
      3730 10405 3699 10444

$$

COC071-080030-
/O.CON.KPUB.FF.W.0037.000000T0000Z-100808T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAS ANIMAS CO-
359 PM MDT SAT AUG 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN LAS ANIMAS
COUNTY UNTIL 630 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH WESTERN LAS ANIMAS 
COUNTY WITH ADDITIONAL RAINFALL OF ONE HALF TO ONE INCH PER HOUR.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TRINIDAD...COKEDALE...HOEHNE...MODEL AND SEGUNDO.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PURGATOIRE 
RIVER...SALADO CREEK...APISHAPA RIVER...MULLIGAN CANYON...PATTON 
ARROYO...REILLY CANYON...FRIJOLE CREEK...SAN FRANCISCO CREEK...LONG 
CANYON...BONITA CANYON...LORENCITO CANYON...SARUCHE CANYON...MARTINEZ
CANYON...LITTLE ALMOSA CANYON...WOLF CANYON...GALLINAS CREEK...SAN 
MIGUEL CREEK...CLEAR CREEK...JOE CREEK...FURNESS ARROYO...CHICOSA 
ARROYO...LEITENSDORFER ARROYO...DEL AQUA ARROYO...BILL CREEK...DURAN 
ARROYO...GRAY CREEK...CHINA CREEK...COLORADO CANYON...COTTONWOOD 
CANYON...OSO CANYON...BURRO CANYON AND VAN BREMER ARROYO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO.

&&

LAT...LON 3701 10492 3732 10459 3752 10462 3756 10456
      3730 10405 3699 10444

$$
STARK
401 
WGUS75 KPUB 072231
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT SAT AUG 7 2010

COC071-072246-
/O.CAN.KPUB.FF.W.0037.000000T0000Z-100808T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAS ANIMAS CO-
431 PM MDT SAT AUG 7 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN LAS ANIMAS
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3701 10492 3732 10459 3752 10462 3756 10456
      3730 10405 3699 10444

$$
SR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:35 PM MDT, 55 minutes earlier.

Area forecast discussion, Aug 7, 2:35 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT SAT AUG 7 2010

.SHORT TERM...

(TONIGHT AND SUNDAY)

SATELLITE IMAGERY SHOWS SUBTROPICAL MOISTURE PLUME MOVING NORTHWARD
THROUGH AZ/UT WITH UPPER LEVEL DISTURBANCE FIRING CONVECTION WITHIN
THE PLUME OVER UT AND WESTERN CO ATTM. DEWPOINTS HAVE RECOVERED OVER
WESTERN CO WITH CURRENT READINGS IN THE MID 40S TO LOWER 50S. LOW
LEVEL MOISTURE REMAINS IN PLACE OVER THE EASTERN PLAINS WITH
DEWPOINTS IN THE 50S TO LOWER 60S IN THE FAR SOUTHEAST. BEST
DYNAMICS FOR THUNDERSTORM DEVELOPMENT APPEAR TO BE OVER THE
MOUNTAINS AND WESTERN PORTIONS OF THE CWA THIS AFTERNOON...BUT
THUNDERSTORMS COULD MOVE OFF THE HIGHER ELEVATIONS AND ONTO THE
PLAINS THIS EVENING AND CONTINUE UNTIL LATE EVENING. PRECIPITABLE
WATER PLOT FROM 12Z SHOWS AMOUNTS STILL WELL ABOVE NORMAL. LOCALLY
HEAVY RAINFALL WILL CONTINUE TO BE A THREAT FROM ANY THUNDERSTORMS
THAT DEVELOP LATE TODAY AND TONIGHT...HOWEVER APPROXIMATE STORM
MOTIONS SHOULD BE FROM THE SOUTHWEST AROUND 15 MPH. WITH STORMS
MOVING...WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED.

ON SUNDAY...UPPER LEVEL RIDGE REMAINS TO THE EAST WITH MONSOON
MOISTURE PLUME MOVING INTO WESTERN COLORADO. AT THE SURFACE...LEE
TROF MOVES INTO THE PLAINS WITH WEAK FRONTAL BOUNDARY/WIND SHIFT
FORECAST TO MOVE THROUGH THE SOUTHEAST PLAINS DURING THE LATE
MORNING/EARLY AFTERNOON. SCATTERED AFTERNOON THUNDERSTORMS STILL A
GOOD BET WITH MORE NUMEROUS THUNDERSTORMS IN THE MOUNTAINS AND WEST.
GUIDANCE COMING IN A BIT WARM FOR SOME LOCATIONS FOR HIGHS
SUNDAY...SO WEST CLOSE OR A FEW DEGREES COOLER FOR THIS FORECAST.
SHOULD HAVE CLOUD COVER AND THUNDERSTORMS DEVELOPING BY EARLY
AFTERNOON WHICH WOULD KEEP TEMPS DOWN A FEW DEGREES. STARK

.LONG TERM...

(SUNDAY NIGHT THROUGH SATURDAY)

NOT MUCH CONFIDENCE IN THE EXTENDED FORECAST WITH HIGH SPREAD
AMONG THE ENSEMBLES AND VERY LITTLE OPERATIONAL MODEL AGREEMENT.
MONDAY AND TUESDAY WILL FEATURE A TROUGH OVER THE WESTERN CONUS
AND HIGH PRESSURE OVER THE CENTRAL PART OF THE COUNTRY. AN UPPER
LEVEL LOW CENTERED OVER THE GREAT BASIN WILL EJECT NORTHEAST INTO
THE NORTHERN ROCKIES DURING THE DAY ON MONDAY. EXPECT SHOWERS AND
THUNDERSTORMS TO BE ONGOING SUNDAY EVENING...ESPECIALLY OVER THE
CONTINENTAL DIVIDE. THESE THUNDERSTORM WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL AND SMALL HAIL THROUGH MIDNIGHT.
THE SHOWERS AND THUNDERSTORMS ARE FORECAST TO DISSIPATE AFTER
MIDNIGHT. THE MAIN MODEL DIFFERENCE BETWEEN THE GFS AND NAM ON
MONDAY AFTERNOON IS THE TRACK OF THE UPPER LEVEL TROUGH OUT OF THE
GREAT BASIN. THE GFS DRAGS A PIECE OF VORT ENERGY ACROSS CENTRAL
COLORADO GENERATING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS THAN
THE NAM WHICH TAKES THE TROUGH WELL TO THE NORTH. THE NAM DOES
GENERATE THUNDERSTORM ACTIVITY AND KEEPS THEM CONFINED TO THE
HIGHER TERRAIN AND DISSIPATES THE STORMS AFTER SUNSET. THE GFS
KEEPS CONVECTION GOING THROUGH THE EVENING OVER THE HIGHER TERRAIN
AND SPREADS IT EAST INTO THE PLAINS OVERNIGHT. FOR NOW LEANED
SLIGHTLY TOWARDS THE GFS WHICH HAS HAD A BETTER TRACK RECORD OVER
THE PAST COUPLE OF WEEKS.

BY TUESDAY...THE MODELS REALLY BEGIN TO DIVERGE WITH THE PATTERN
EVOLUTION. ALL LONG RANGE MODELS GENERATE AN AREA OF LOW PRESSURE
OFF THE PACIFIC NORTHWEST AND BUILD A RIDGE ACROSS THE CENTRAL
CONUS. HOW THEY TRACK AND EVOLVE THE PATTERN DIFFERS SIGNIFICANTLY.
THE GFS DEVELOPS THE LOW AND KEEPS IT CONFINED TO NEAR THE PACIFIC
NORTHWEST COAST THROUGH THE WEEKEND BEFORE RETROGRADING IT OUT TO
SEE EARLY NEXT WEEK. THIS WOULD ALLOW THE UPPER LEVEL RIDGE TO
BUILD NORTH ACROSS THE ROCKIES AND WOULD BRING MUCH DRIER AND
WARMER WEATHER TO THE AREA. THUNDERSTORMS WOULD BE CONFINED TO THE
HIGHER TERRAIN AND DIURNALLY DRIVEN GIVEN THE GFS SOLUTION. THE
ECMWF IS MORE PROGRESSIVE WITH THE UPPER LOW. IT TRACKS IT QUICKLY
INTO THE NORTHERN PLAINS WITH ANOTHER AREA OF LOW PRESSURE
DROPPING SOUTH BEHIND IT INTO THE PACIFIC NORTHWEST. THE ECMWF
PATTERN WOULD SHUT DOWN THE MONSOON MOISTURE TAP AND KEEP THE
STORM TRACK WELL TO THE NORTH. THIS WOULD KEEP THE AREA UNDER
DRIER CONDITIONS WITH COOLER TEMPERATURES. THE CANADIAN SEEMS TO
BE EVEN FURTHER OUT TO LUNCH WITH THE LOW DEVELOPING WELL OFF THE
PACIFIC NORTHWEST AND HIGH OVER SOUTHERN CALIFORNIA WHILE AN
ACTIVE NORTHERN STREAM DEVELOPS OVER THE NORTHERN CONUS. THIS
WOULD PRODUCE COOLER TEMPERATURES AND MORE ACTIVITY FROM THE
NORTH. ENSEMBLES ARE ALL OVER THE PLACE...WITH THE LOW TRACKING
QUICKLY INTO THE GREAT LAKES OR STALLING LIKE THE CANADIAN MODEL
WELL OFF SHORE GIVING LITTLE CONFIDENCE IN ANY ONE SOLUTION. FOR
NOW IT LOOKS LIKE THE AREA WILL TREND TOWARDS DRIER WEATHER WITH
CONVECTION BEING TIED TO THE TERRAIN. TEMPERATURES ARE A BIT MORE
PROBLEMATIC WITH SPREADS OF ABOUT 10 DEGREE OR MORE POSSIBLE BY
LATE IN THE WEEK. FOR NOW WENT MIDDLE OF THE ROAD WITH HIGHS IN
THE MID TO UPPER 90S FOR THE PLAINS AND 70S FOR THE MOUNTAINS.
MOZLEY

&&

.AVIATION...

MONSOON MOISTURE WILL CONTINUE TO BRING AFTERNOON/EVENING
THUNDERSTORMS TO MUCH OF SOUTHERN AND SOUTHEAST COLORADO. BEST
CHANCES FOR THUNDERSTORMS WILL BE OVER THE MOUNTAINS AND SOUTH
CENTRAL CO THRU 03Z. SOME STORMS WILL MOVE OFF THE HIGHER ELEVATIONS
AND PERSIST ON THE PLAINS AFTER 03Z. THUNDERSTORMS WILL PRODUCE
LIGHTNING AND LOCALLY HEAVY RAINFALL...SOME OF THE STRONGER STORMS
MAY PRODUCE WIND GUSTS TO 45KTS AND SMALL HAIL. STARK

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

40/88
Hazardous weather outlook, Aug 7, 6:20 AM MDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
620 AM MDT SAT AUG 7 2010

COZ058>089-093>099-081230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
620 AM MDT SAT AUG 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

MONSOON THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN COLORADO TODAY.
THUNDERSTORM COVERAGE WILL BE GREATEST OVER THE MOUNTAINS AND
WEST...WITH GENERALLY FEWER STORMS FARTHER EAST ACROSS THE PLAINS.
A FEW STRAGGLER STORMS WILL BE POSSIBLE PAST MIDNIGHT.

PRIMARY STORM THREATS TODAY WILL INCLUDE LIGHTNING...HEAVY RAIN...
SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH.  THE PRIMARY WINDOW FOR
STORMS WILL RUN FROM NOON UNTIL 9 PM OVER THE MOUNTAINS AND WEST...
AND FROM 3 PM UNTIL MIDNIGHT ACROSS THE EAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP OVER THE MOUNTAINS
AND HIGH VALLEYS DURING THE AFTERNOON AND EARLY EVENING HOURS ON SUNDAY
AND MONDAY...WITH STORMS MOVING OFF THE HIGHER TERRAIN AND OUT ACROSS
THE EASTERN PLAINS THROUGH THE LATE EVENING HOURS. THE MAIN THREATS
FROM THESE STORMS WILL BE LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING.
SMALL HAIL MAY ALSO ACCOMPANY THE STRONGEST STORMS.

A WARMING AND DRYING TREND LOOKS TO BEGIN IN EARNEST ON
TUESDAY...WITH THE CHANCES FOR THUNDERSTORMS AND HEAVY RAINS
DECREASING SUBSTANTIALLY THROUGH THE END OF THE WORK WEEK.
HOWEVER...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CAN NOT
BE RULED OUT...ESPECIALLY OVER THE HIGHER TERRAIN...WITH THE MAIN
THREATS BEING LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER NOON TODAY ACROSS THE ENTIRE REGION.

50/23

In the hours before

Special weather statement, Aug 7, 2:45 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT SAT AUG 7 2010

COZ074-087-088-072115-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
245 PM MDT SAT AUG 7 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...TRINIDAD.

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR COKEDALE...OR 7 MILES SOUTHWEST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  BONCARBO.
  GULNARE.
  TRINIDAD.
  MODEL.
  HOEHNE.
  AGUILAR.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK
Special weather statement, Aug 7, 3:11 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT SAT AUG 7 2010

COZ094-099-072145-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
311 PM MDT SAT AUG 7 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF KENTON...OR 38 MILES
SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT
10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN LAS ANIMAS COUNTY AND EXTREME SOUTHWESTERN BACA
COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM

Nearby

Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.